On residual sums of squares in nonparametric autoregression

Cheng, B. and Tong, Howell (1993) On residual sums of squares in nonparametric autoregression. Stochastic Processes and their Applications, 48 (1). pp. 157-174. ISSN 0304-4149. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)


By relying on the theory of U-statistics of dependent data, we have given a detailed analysis of the residual sum of squares, RSS, after fitting a nonlinear autoregression using the kernel method. The asymptotic bias of the RSS as an estimator of the noise variance is evaluated up to and including the first order term. A similar quantity, the cross validated residual sum of squares obtained by 'leaving one out' in the fitting is similarly analysed. An asymptotic positive bias is obtained.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: R.F. Xu
Date Deposited: 05 Oct 2009 15:31
Last Modified: 25 Jun 2014 09:36
Resource URI: https://kar.kent.ac.uk/id/eprint/20833 (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year